Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2000, 4:56 PM EDT for Alachua County, Marion County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2000, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 24, 2000, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Alachua County, FL, Marion County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:27 PM EDT | Hail 0.75 | Citra, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 242056 SVRJAX FLC001-083-242145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA NORTH CENTRAL MARION COUNTY IN NORTHERN FLORIDA * UNTIL 545 PM EDT * AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHEAST OF CITRA...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOCHLOOSA BY 505 PM EDT... GROVE PARK BY 520 PM EDT... MELROSE AND ORANGE HEIGHTS BY 545 PM EDT... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:00 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 24, 2:00 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SAT JUN 24 2000 CURRENTLY...WATER VAPOR LOOP WITH 300 MB STREAMLINES SHOWED AN UPPER TROUGH OVER THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA COAST MOVING SLOWLY SOUTHEAST. THERE WERE SEVERAL IMPULSES OF ENERGY ROTATING AROUND THE BASE OF THE RIDGE ACROSS CENTRAL FLORIDA...ACROSS THE BIG BEND AREA...AND OFF THE NORTHEAST FLORIDA COAST. SURFACE ANALYSIS AND RADAR DATA SHOWED THE WEST COAST SEA BREEZE WAS BEGINNING TO TRIGGER SOME SHOWERS AND THUNDERSTORMS. THE MODELS ARE IN PRETTY GOOD AGREEMENT...KEEPING A FLAT UPPER FLOW ACROSS THE AREA WITH SEVERAL WEAK SHORT WAVES SWINGING ACROSS CENTRAL AND NORTHERN FLORIDA THROUGH THE NEXT 48 TO 60 HOURS. THESE SHORT WAVES SHOULD ACT TO ENHANCE SEABREEZE SHOWER AND THUNDERSTORM ACTIVITY OVER THE AREA FOR THE NEXT TWO DAYS. ETA SEEMED TO INITIALIZED BEST FOR THE 12Z RUN SO WILL USE A COMBINATION OF T HE ETA AND NGM FOR THIS PACKAGE. PRELIM AMG 68/92/69/91 1322 SSI 73/86/73/87 2423 JAX 70/90/71/91 3423 GNV 68/90/68/91 3423 33 .JAX... .GA...NONE. .FL...NONE. SCOTT
In the hours before
Special weather statement, Jun 24, 11:55 AM EDT, 5 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242230- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SAT JUN 24 2000 A MOIST AND UNSTABLE ATMOSPHERE...IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE...WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE MOST NUMEROUS ACTIVITY WILL OCCUR IN NORTHEAST FLORIDA...BUT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED IN SOUTHEAST GEORGIA AS WELL. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. DUE TO THE ANTICIPATED SLOW MOVEMENT OF THE ACTIVITY... LOCALLY HEAVY RAINFALL AMOUNTS OF OVER TWO INCHES ARE POSSIBLE IN THE STRONGEST STORMS. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING. NORTH FLORIDA STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.